Alert archive / South Carolina / Flash Flood Warnings in 2023

Flash Flood Warning 4, NWS Columbia, SC

June 22, 2023Aiken County, Edgefield County, South Carolina; Columbia County, Richmond County, Georgia

NWS Columbia, SC issued this flash flood warning at Jun 22, 2023, 8:10 PM EDT for Aiken County, Edgefield County, South Carolina; Columbia County, Richmond County, Georgia. It was in force for 5 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2023, 8:10 PM EDT (00:10 UTC)
Expired
Jun 23, 2023, 1:15 AM EDT
In force
5 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, GA, Richmond County, GA, Aiken County, SC, Edgefield County, SC

The radar

The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 8:38 PM EDTFLASH FLOOD4 S Augusta Daniel Fiel, GA911 operator reported multiple water rescues and stalled vehicles along the 3200 block of Peach Orchard Rd and 2000 block of Windsor Spring Rd around 2038 and 2039.
Jun 22, 8:39 PM EDTFLASH FLOOD4 Nw Augusta Bush Field, GA911 operator reported multiple homes with flood water and sewage flowing into home, located along Abelia Drive and Melrose Drive in Augusta around 2039.
Jun 22, 11:00 PM EDTFLASH FLOOD1 Sw Augusta, GA3 vehicles were flooded by about 4 feet of water in the 1500 block of Forest St. Exact time not given. No injuries.
Jun 22, 11:00 PM EDTFLASH FLOOD3 Se Augusta Daniel Fie, GA3 vehicles were flooded in the 1500 block of Gordon Hwy. Exact time not given. No injuries.
Jun 22, 11:00 PM EDTFLASH FLOOD4 Nw Augusta Bush Field, GA2 homes were evacuated due to flood waters in the vicinity of Melrose Dr and Formosa Dr. Exact time not given. No injuries.
Jun 22, 11:00 PM EDTFLASH FLOOD4 Sse Augusta Daniel Fi, GAA water rescue was performed at a residence in the 2500 block of Argonne Dr. Exact time not given. No injuries.
Jun 22, 11:00 PM EDTFLASH FLOOD5 Wnw Augusta Bush Fiel, GAThe 2200 block of Winston Way was flooded by 3 to 4 feet of water. Exact time not given.
Jun 22, 11:00 PM EDTFLASH FLOODAugusta, GAIn downtown Augusta and the Olde Town area of Augusta, in the vicinity of E Boundary St, Laney Walker Blvd, Walton Way, and R A Dent Blvd, between 830 pm and 11 pm, up to 4 feet of water covered roadways. Over a dozen vehicles were flooded and abandoned. 2 wat
Jun 22, 11:20 PM EDTRAIN 5.023 S North Augusta, SCCOOP observer near River North Dr and US Hwy 1 in North Augusta reported a daily rainfall total of 5.02 inches, about 4.25 inches of that fell in a short period of time earlier this evening.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2023-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2023-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1211 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

678 
WGUS52 KCAE 230010
FFWCAE
GAC073-245-SCC003-037-230315-
/O.NEW.KCAE.FF.W.0004.230623T0010Z-230623T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
810 PM EDT Thu Jun 22 2023

The National Weather Service in Columbia has issued a

* Flash Flood Warning for...
  East Central Columbia County in east central Georgia...
  Northeastern Richmond County in east central Georgia...
  West Central Aiken County in central South Carolina...
  South Central Edgefield County in central South Carolina...

* Until 1115 PM EDT.

* At 810 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  North Augusta, Grovetown, Evans, Martinez, Augusta, Fort Gordon, 
  Belvedere, Clearwater, Daniel Field, Summerville, Glendale, 
  Augusta Mall, Midtown, Augusta National Golf Club, Village Plaza 
  Shopping Center, South Augusta, Burnettown, Forest Hills, Westwick 
  and Minnick Park.

This includes the following highways...
	Interstate 520 in South Carolina between mile markers 16 and 21.
	Interstate 20 in South Carolina between mile markers 0 and 4.
	Interstate 20 in Georgia between mile markers 191 and 201.
	Interstate 520 in Georgia between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3345 8219 3349 8218 3352 8216 3354 8211
      3356 8207 3357 8205 3357 8201 3357 8197
      3353 8191 3350 8190 3348 8191 3345 8191
      3340 8194 3337 8200 3336 8205 3337 8212
      3338 8215 3340 8217

FLASH FLOOD...RADAR INDICATED

$$

CJR
3 follow-up statements
339 
WGUS72 KCAE 230103
FFSCAE

Flash Flood Statement
National Weather Service Columbia SC
903 PM EDT Thu Jun 22 2023

GAC073-SCC037-230113-
/O.CAN.KCAE.FF.W.0004.000000T0000Z-230623T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Columbia GA-Edgefield SC-
903 PM EDT Thu Jun 22 2023

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL COLUMBIA AND 
SOUTH CENTRAL EDGEFIELD COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flood Watch remains in effect until 1200 AM EDT for portions of 
east central Georgia and central South Carolina.

LAT...LON 3353 8201 3357 8197 3353 8191 3350 8190
      3348 8191 3345 8191 3340 8194 3337 8200
      3336 8205 3337 8212 3338 8215 3340 8217
      3344 8218 3354 8203

$$

GAC245-SCC003-230315-
/O.CON.KCAE.FF.W.0004.000000T0000Z-230623T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richmond GA-Aiken SC-
903 PM EDT Thu Jun 22 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT THIS 
EVENING FOR NORTHEASTERN RICHMOND AND WEST CENTRAL AIKEN COUNTIES...

At 903 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3.5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Augusta, Grovetown, Augusta, Fort Gordon, Belvedere, 
  Clearwater, Daniel Field, Glendale, Summerville, Midtown, Augusta 
  National Golf Club, Augusta Mall, Village Plaza Shopping Center, 
  South Augusta, Burnettown, Minnick Park, Pendleton King Park, 
  Hillcrest Memorial Park, Kendan Park and Forest Hills.

This includes the following highways...
	Interstate 520 in South Carolina between mile markers 16 and 21.
	Interstate 20 in South Carolina between mile markers 0 and 4.
	Interstate 20 in Georgia between mile markers 195 and 201.
	Interstate 520 in Georgia between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3353 8201 3357 8197 3353 8191 3350 8190
      3348 8191 3345 8191 3340 8194 3337 8200
      3336 8205 3337 8212 3338 8215 3340 8217
      3344 8218 3354 8203

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CJR
591 
WGUS72 KCAE 230156
FFSCAE

Flash Flood Statement
National Weather Service Columbia SC
956 PM EDT Thu Jun 22 2023

GAC245-SCC003-230315-
/O.CON.KCAE.FF.W.0004.000000T0000Z-230623T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Richmond GA-Aiken SC-
956 PM EDT Thu Jun 22 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT THIS 
EVENING FOR NORTHEASTERN RICHMOND AND WEST CENTRAL AIKEN COUNTIES...

At 956 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain in  Augusta with multiple road closures and 
flood waters inundating homes. Between 2.5 and 4.5 inches of rain 
have fallen. Additional rainfall amounts of 1 to 2 inches are 
possible in the warned area. Flash flooding is already occurring 
with the highest impacts south of Augusta near the I-520 area.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  North Augusta, Grovetown, Augusta, Fort Gordon, Belvedere, 
  Clearwater, Daniel Field, Glendale, Summerville, Midtown, Augusta 
  National Golf Club, Augusta Mall, Village Plaza Shopping Center, 
  South Augusta, Burnettown, Minnick Park, Pendleton King Park, 
  Hillcrest Memorial Park, Kendan Park and Forest Hills.

This includes the following highways...
	Interstate 520 in South Carolina between mile markers 16 and 21.
	Interstate 20 in South Carolina between mile markers 1 and 4.
	Interstate 20 in Georgia between mile markers 196 and 201.
	Interstate 520 in Georgia between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3353 8201 3357 8197 3353 8191 3350 8190
      3348 8191 3345 8191 3340 8194 3337 8200
      3336 8205 3337 8212 3338 8215 3340 8217
      3344 8218 3354 8203

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CJR
037 
WGUS52 KCAE 230245
FFWCAE
GAC245-SCC003-230515-
/O.EXT.KCAE.FF.W.0004.000000T0000Z-230623T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Columbia SC
1045 PM EDT Thu Jun 22 2023

The National Weather Service in Columbia has extended the

* Flash Flood Warning for...
  Northeastern Richmond County in east central Georgia...
  West Central Aiken County in central South Carolina...

* Until 115 AM EDT.

* At 1045 PM EDT, local law enforcement reported thunderstorms 
  producing heavy rain in  Augusta with multiple road closures and 
  flood waters inundating homes. Between 3 to 6 inches of rain have 
  fallen in the past 3 hours which has led to flash flooding. 
  Additional rainfall is expected over the next few hours as storms 
  continue to move into the area. Flash flooding is already 
  occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  North Augusta, Grovetown, Augusta, Fort Gordon, Belvedere, 
  Clearwater, Daniel Field, Glendale, Summerville, Midtown, Augusta 
  National Golf Club, Augusta Mall, Village Plaza Shopping Center, 
  South Augusta, Burnettown, Minnick Park, Pendleton King Park, 
  Hillcrest Memorial Park, Kendan Park and Forest Hills.

This includes the following highways...
	Interstate 520 in South Carolina between mile markers 16 and 21.
	Interstate 20 in South Carolina between mile markers 1 and 4.
	Interstate 20 in Georgia between mile markers 196 and 201.
	Interstate 520 in Georgia between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3353 8201 3357 8197 3353 8191 3350 8190
      3348 8191 3345 8191 3340 8194 3337 8200
      3336 8205 3337 8212 3338 8215 3340 8217
      3344 8218 3354 8203

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CJR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 2:26 PM EDT, 5 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 2:26 PM EDT, 5 hours 44 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
226 PM EDT Thu Jun 22 2023

.SYNOPSIS...
The moist pattern, accompanied by above normal rainfall
chances and below normal high temperatures, will continue
today as a slow moving upper-level low remains just to our
northwest. The upper low will shift north and weaken on Friday,
with drier air working into northern and western areas while
moisture hangs on across the south and east. A significant
change in the weather pattern is expected over the weekend as
drier air continues to filter into the region, with lower rain
chances, more sunshine, and temperatures returning to normal
values. An upper trough and attendant cold front will swing
through Monday and provide another chance for showers and
thunderstorms. Drier air is expected to return behind the front
for the mid-week period.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper low currently centered over Tennessee will drift
northeast into Ohio by daybreak Friday. This feature has helped
to maintain a moist environment across the forecast area. PWATs are
in excess of 1.5 inches regionwide. Latest SPC Mesoanalysis also
shows CAPE values in excess of 1000 J/Kg across much of the
Midlands with the highest values (1500+ J/kg) over the CSRA.
Showers so far this afternoon have been generally light with no
lightning strikes being reported in the local area. This is
expected to change during the next few hours. Latest satellite
imagery shows some breaks in the low clouds, especially in the
Northern Midlands and CSRA. These breaks will help to create
instability as scattered to numerous showers over Georgia head
northeast. Any thunderstorms that develop today will have the
potential to produce heavy rainfall and localized flooding due
to the ample atmospheric moisture and saturated soils. Please
refer to the Hydrology section of the AFD for more details on
the ongoing flooding issues.

As for the severe threat, SPC has maintained a Marginal (1/5)
risk for severe weather over much of the forecast area. The
greatest threat remains south and east of I-20. Any
thunderstorms that develop have the potential to produce gusty
winds. There are also non-zero threats for an isolated tornado
or small hail. Temperatures have remained largely on track today
with forecast highs in the mid to upper 70s. The loss of
daytime heating should result in a gradual decrease in shower
and thunderstorm coverage this evening. Skies remain cloudy with
areas of patchy fog possible towards daybreak, especially in
normally fog prone locations. Temperatures only gradually fall
tonight with lows in the mid to upper 60s.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
A closed upper level low pressure system which lingered over the
Southeast U.S. this week finally begins lifting northward and away
from the region on Friday. A cold front moves off the coast Friday
morning, however there will be sufficient moisture behind the
front for scattered mainly diurnal showers and thunderstorms.
Precipitable water levels decrease, therefore the flash flood
threat is much lower than in recent days.

The upper low continues to fill and lift out as an open wave over
the Mid Atlantic States on Saturday. There may be an isolated shower
or thunderstorm, otherwise a much drier airmass sets up over The
Midlands and CSRA.

A light northwest flow aloft sets up for Sunday with an upper level
ridge over Texas expanding eastward. It should be dry with near
normal temperatures with highs in the lower 90s and lows in the
upper 60s.
&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Yet another June upper level low pressure system moves into the
Great Lakes region on Monday and pushes a cold front into The
Midlands and CSRA. Expect showers and thunderstorms with this
frontal passage in the afternoon and evening hours.

Medium range models depict a higher probability that this upper
level low should be more progressive than the recent forecast
pattern. This would put the Southeast U.S. in northwest flow aloft
on the front edge of a expansive upper ridge over the lower
Mississippi River Valley during the middle of next week. This type
of pattern results in lower than normal chances of convection.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
BKN decks of low clouds continue this afternoon with most
terminals reporting MVFR conditions at this time. Scattered
showers are moving through the region this afternoon and are
expected to become more numerous during the next few hours with
a chance of thunderstorms as well. Further reductions are
possible as showers and thunderstorms move over the terminals.
Any thunderstorms that develop could produce gusty winds and
heavy rainfall in addition to visibility restrictions. Ceilings
are expected to lower once again tonight with high confidence
in IFR ceilings developing which may briefly fall into the LIFR
category around daybreak. Visibility reductions are also
possible due to low ceilings and/or patchy fog. Ceilings should
gradually lift to VFR Friday morning becoming scattered cumulus
near the end of the TAF period.

EXTENDED AVIATION OUTLOOK... Restrictions are possible Friday
afternoon and evening from isolated to scattered thunderstorms.
No significant restrictions are currently expected this
weekend. A cold front could bring additional restrictions from
showers and thunderstorms Monday afternoon and evening.

&&

.HYDROLOGY...
There are several river forecast points in flood this afternoon
due to the widespread heavy rainfall and reservoir operations
over the past few days. Rainfall totals across the Midlands and
Central Savannah River Area from Sunday afternoon through
Thursday morning ranged from 2 to 4 inches with some areas
receiving between 5 and 7 inches. There were even some higher
amounts in the headwaters of the rivers across the Upstate and
NC mountains. Minor flooding continues on the Saluda River below
Lake Greenwood. However, the river has crested at Chappells and
will slowly fall over the next 24 hours. Minor flooding
continues along the N. Fork of the Edisto River at Orangeburg.
The river continues to rise and will remain above flood through
the weekend. Minor flooding continues along the Congaree River
below Columbia and this flooding will take several days to
recede downstream to the confluence of the Wateree River. Other
streams and rivers across the region are running higher than
normal to near bankfull in many locations. Please refer to
water.weather.gov/ahps for the latest river stage observations
and forecasts.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Flood Watch until midnight EDT tonight for GAZ040-063>065-077.
SC...Flood Watch until midnight EDT tonight for SCZ016-018-020>022-
     025>031-035-037-038-041-115-116-135>137.

&&
Hazardous weather outlook, Jun 22, 4:38 AM EDT, 15 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
438 AM EDT Thu Jun 22 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-230845-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
438 AM EDT Thu Jun 22 2023

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jun 22, 6:00 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Columbia SC
600 PM EDT Thu Jun 22 2023

SCZ030-035-222230-
Barnwell SC-Aiken SC-
600 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of central Barnwell and
south central Aiken Counties through 630 PM EDT...

At 559 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Savannah River Site, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williston, Blackville, Barnwell State Park, Snelling, Elko and Aiken
Gopher Tortoise Heritage Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3325 8164 3353 8142 3337 8121 3337 8122
      3317 8156
TIME...MOT...LOC 2159Z 220DEG 24KT 3327 8154

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CJR
Special weather statement, Jun 22, 6:23 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Columbia SC
623 PM EDT Thu Jun 22 2023

SCZ026>028-222315-
Lexington SC-Richland SC-Saluda SC-
623 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of central Lexington,
southeastern Saluda and northwestern Richland Counties through 715 PM
EDT...

At 622 PM EDT, Doppler radar was tracking a strong thunderstorm near
Batesburg-Leesville, moving northeast at 25 mph.

...Boaters on Lake Murray Should Seek Safe Harbor...

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington, West Columbia, Cayce, Irmo, Batesburg-Leesville, St.
Andrews, Highway 6 at Lake Murray Dam, Red Bank, Oak Grove, South
Congaree, Pine Ridge, Harbison State Forest, Columbia Metro Airport,
Ballentine, Gilbert, Summit, Cedar Grove Fire Station, South Shore
Marina, Oswald Park and Bundrick Island.

This includes the following highways...
 Interstate 126 between mile markers 0 and 1.
 Interstate 20 in South Carolina between mile markers 44 and 64.
 Interstate 26 between mile markers 94 and 116.
 Interstate 77 between mile markers 0 and 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake Murray, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3402 8164 3408 8148 3408 8147 3409 8146
      3408 8145 3408 8143 3407 8139 3411 8141
      3419 8120 3418 8118 3420 8116 3392 8105
      3384 8153 3388 8158
TIME...MOT...LOC 2222Z 245DEG 20KT 3397 8151

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

HC
Special weather statement, Jun 22, 6:26 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Columbia SC
626 PM EDT Thu Jun 22 2023

SCZ035-041-222300-
Barnwell SC-Bamberg SC-
626 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of southeastern
Barnwell and northwestern Bamberg Counties through 700 PM EDT...

At 626 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barnwell, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Barnwell, Denmark, Blackville, Barnwell State Park, Hilda, Snelling,
Olar, Govan and Barnwell County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3318 8149 3332 8151 3341 8119 3341 8117
      3315 8111
TIME...MOT...LOC 2226Z 259DEG 15KT 3325 8141

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CJR
Special weather statement, Jun 22, 7:10 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Columbia SC
710 PM EDT Thu Jun 22 2023

GAZ077-222345-
Burke GA-
710 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of southwestern Burke
County through 745 PM EDT...

At 710 PM EDT, Doppler radar was tracking a strong thunderstorm near
Midville, or 11 miles southeast of Louisville, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midville, Gough, Burke County Airport, Vidette, Di-
Lane Wildlife Management Area, Magruder and Rosier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3282 8226 3283 8231 3284 8231 3293 8227
      3303 8228 3316 8221 3301 8194 3292 8201
      3292 8208 3288 8213 3281 8215 3280 8221
TIME...MOT...LOC 2310Z 212DEG 19KT 3288 8225

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CJR
Special weather statement, Jun 22, 7:43 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Columbia SC
743 PM EDT Thu Jun 22 2023

GAZ077-230015-
Burke GA-
743 PM EDT Thu Jun 22 2023

...A strong thunderstorm will impact portions of northwestern Burke
County through 815 PM EDT...

At 742 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waynesboro, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waynesboro, Hephzibah and Burke County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3303 8221 3329 8219 3330 8217 3328 8214
      3326 8213 3323 8210 3324 8206 3323 8203
      3324 8201 3323 8199 3324 8196 3321 8187
      3298 8205
TIME...MOT...LOC 2342Z 203DEG 18KT 3307 8212

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CJR

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:07 PM EDTSevere Thunderstorm WarningCAEAiken38 min
Jun 22, 11:55 PM EDTAreal Flood AdvisoryCAEBarnwell50 min
Jun 22, 10:37 PM EDTSpecial Weather StatementCAEColumbia, McDuffie38 min
Jun 23, 1:42 AM EDTAreal Flood AdvisoryCAEBurke2 hr

Nearby

Flash Flood Warnings in South Carolina, 2023Flash Flood Warnings in Georgia, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.